Alert archive / Utah / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 27, NWS Salt Lake City, UT

June 29, 2011Davis County, Morgan County, Salt Lake County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 29, 2011, 3:58 PM MDT for Davis County, Morgan County, Salt Lake County, Utah. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2011, 3:58 PM MDT (21:58 UTC)
Expired
Jun 29, 2011, 4:30 PM MDT
In force
32 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon

Counties Davis County, UT, Morgan County, UT, Salt Lake County, UT

The radar

The Salt Lake City radar (KMTX), 52 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 10.0 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2011-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2011-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4031 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

604 
WUUS55 KSLC 292158
SVRSLC
UTC011-029-035-292230-
/O.NEW.KSLC.SV.W.0027.110629T2158Z-110629T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
358 PM MDT WED JUN 29 2011

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIS COUNTY IN UTAH
  SOUTHWESTERN MORGAN COUNTY IN UTAH
  NORTHWESTERN SALT LAKE COUNTY IN UTAH

* UNTIL 430 PM MDT

* AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES NORTH OF MAGNA...OR 10
  MILES NORTHWEST OF WEST VALLEY CITY...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  NORTH SALT LAKE... WOODS CROSS... BOUNTIFUL... CENTERVILLE...
  FARMINGTON... KAYSVILLE... FRUIT HEIGHTS... SYRACUSE... WEST
  POINT... CLEARFIELD... LAYTON... EAST LAYTON... CLINTON... SUNSET
  AND HILL AIR FORCE BASE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4114 11187 4103 11184 4098 11178 4090 11178
      4060 11204 4069 11221 4088 11233 4116 11221
TIME...MOT...LOC 2158Z 208DEG 38KT 4085 11209

$$

KRUSE
4 follow-up statements
859 
WWUS55 KSLC 292200
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
400 PM MDT WED JUN 29 2011

UTC029-292210-
/O.CAN.KSLC.SV.W.0027.000000T0000Z-110629T2230Z/
MORGAN UT-
400 PM MDT WED JUN 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MORGAN COUNTY IS
CANCELLED...

LAT...LON 4114 11187 4103 11184 4098 11178 4096 11182
      4090 11178 4060 11204 4068 11220 4088 11233
      4116 11221
TIME...MOT...LOC 2200Z 208DEG 38KT 4087 11207

$$

UTC011-035-292230-
/O.CON.KSLC.SV.W.0027.000000T0000Z-110629T2230Z/
SALT LAKE UT-DAVIS UT-
400 PM MDT WED JUN 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR DAVIS AND NORTHWESTERN SALT LAKE COUNTIES...

AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES WEST OF NORTH SALT
LAKE...OR ABOUT 12 MILES NORTH OF WEST VALLEY CITY...MOVING NORTHEAST
AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  NORTH SALT LAKE... WOODS CROSS... BOUNTIFUL... CENTERVILLE...
  FARMINGTON... KAYSVILLE... FRUIT HEIGHTS... SYRACUSE... WEST
  POINT... CLEARFIELD... LAYTON... EAST LAYTON... CLINTON... SUNSET
  AND HILL AIR FORCE BASE

LAT...LON 4114 11187 4103 11184 4098 11178 4096 11182
      4090 11178 4060 11204 4068 11220 4088 11233
      4116 11221
TIME...MOT...LOC 2200Z 208DEG 38KT 4087 11207

$$

CRK
394 
WWUS55 KSLC 292208
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
408 PM MDT WED JUN 29 2011

UTC011-035-292230-
/O.CON.KSLC.SV.W.0027.000000T0000Z-110629T2230Z/
SALT LAKE UT-DAVIS UT-
408 PM MDT WED JUN 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR DAVIS AND NORTHWESTERN SALT LAKE COUNTIES...

AT 404 PM MDT... CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF WOODS CROSS...OR ABOUT 9
MILES WEST OF BOUNTIFUL...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  CENTERVILLE... FARMINGTON... KAYSVILLE... FRUIT HEIGHTS...
  SYRACUSE... WEST POINT... CLEARFIELD... LAYTON... EAST LAYTON...
  CLINTON... SUNSET... HILL AIR FORCE BASE AND SOUTH WEBER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS UP TO 65 MPH WERE REPORTED ALONG INTERSTATE 80 WEST 
OF THE SALT LAKE AIRPORT WITH THIS STORM. THIS IS A DANGEROUS 
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4114 11187 4103 11184 4098 11178 4096 11182
      4090 11178 4070 11195 4088 11233 4116 11221
TIME...MOT...LOC 2208Z 208DEG 38KT 4094 11202

$$

CRK
152 
WWUS55 KSLC 292218
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
418 PM MDT WED JUN 29 2011

UTC035-292228-
/O.CAN.KSLC.SV.W.0027.000000T0000Z-110629T2230Z/
SALT LAKE UT-
418 PM MDT WED JUN 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SALT LAKE COUNTY
IS CANCELLED...

LAT...LON 4114 11187 4099 11180 4096 11182 4090 11178
      4102 11225 4105 11226 4116 11221
TIME...MOT...LOC 2218Z 205DEG 53KT 4109 11193

$$

UTC011-292230-
/O.CON.KSLC.SV.W.0027.000000T0000Z-110629T2230Z/
DAVIS UT-
418 PM MDT WED JUN 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHEASTERN DAVIS COUNTY...

AT 416 PM MDT... CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.  THIS STORM WAS LOCATED NEAR LAYTON...MOVING NORTHEAST AT 60
MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  SOUTH WEBER

LAT...LON 4114 11187 4099 11180 4096 11182 4090 11178
      4102 11225 4105 11226 4116 11221
TIME...MOT...LOC 2218Z 205DEG 53KT 4109 11193

$$

CRK
978 
WWUS55 KSLC 292226
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
426 PM MDT WED JUN 29 2011

UTC011-292237-
/O.EXP.KSLC.SV.W.0027.000000T0000Z-110629T2230Z/
DAVIS UT-
426 PM MDT WED JUN 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAVIS COUNTY WILL
EXPIRE AT 430 PM MDT...

THE STORM HAS EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 4114 11187 4099 11180 4096 11182 4090 11178
      4102 11225 4105 11226 4116 11221
TIME...MOT...LOC 2227Z 205DEG 53KT 4121 11185

$$

CRK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 10:05 AM MDT, 5 hours 53 minutes earlier.

Area forecast discussion, Jun 29, 10:05 AM MDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1005 AM MDT WED JUN 29 2011

.SYNOPSIS...VERY WARM SOUTHWEST FLOW WILL REMAIN ACROSS THE
REGION TODAY. A COLD FRONT WILL MOVE ACROSS THE STATE TONIGHT
INTO THURSDAY MORNING. HIGH PRESSURE WILL RETURN FOR THE HOLIDAY
WEEKEND.

&&

.DISCUSSION...SHOWERS AND ISOLATED THUNDERSTORMS ARE ALREADY
DEVELOPING THIS MORNING ACROSS PORTIONS OF THE STATE. GIVEN THE
CURRENT TRENDS...UPDATES THE ZONES TO ADD ISOLATED THUNDERSTORMS
TO THE WEST DESERTS.

VERY STRONG WINDS ARE ALREADY OCCURRING ACROSS THE WEST
DESERTS...WEST CENTRAL UTAH AS WELL AS PORTIONS OF THE WASATCH
FRONT. THESE WINDS WILL ONLY INCREASE AS THE DAY GOES ON. CURRENT
HIGH WIND WARNINGS AND ADVISORIES SHOULD VERIFY WELL. NO UPDATES
ON THESE PRODUCTS ARE NECESSARY AT THIS TIME. TRAVELERS ON EAST-
WEST ROUTES SHOULD BE PREPARED FOR VERY STRONG CROSS WINDS.
BLOWING DUST/SAND/SALT WILL OCCUR ALONG I-80 THIS AFTERNOON AND
EVENING.

ORGANIZED CONVECTION APPEARS LIKELY ACROSS PORTIONS OF NORTHERN
AND CENTRAL UTAH...MAINLY FROM THE WASATCH FRONT AND EAST. GIVEN
THE STRONG INVERTED V SOUNDING AT 12Z AT SLC...THE BIGGEST THREAT
WILL BE VERY STRONG WINDS. 09Z SREF ENSEMBLES FORECASTS INDICATE
EFFECTIVE SHEAR VALUES IN EXCESS OF 45-50 KTS ACROSS
NORTHERN/CENTRAL UTAH. MUCAPE WAS SOMEWHAT MARGINAL...WITH VALUES
NEAR TO A BIT ABOVE 500 J/KG. THE COLD FRONT WILL REMAIN WELL WEST
OF THE AREA THROUGH THE AFTERNOON AND EVENING...WHICH WILL REDUCE
THE THREAT OF AN ORGANIZED...LINEAR FEATURE ACROSS THE CWA.
REGARDLESS...WITH EXCELLENT SHEAR AND ADEQUATE INSTABILITY...EXPECT
A FEW ORGANIZED THUNDERSTORMS MAINLY WASATCH FRONT AND EAST.

&&

.HYDROLOGY...THE HIGH ELEVATION SNOWPACK HAS DECREASED
SIGNIFICANTLY OVER THE PAST SEVERAL DAYS...ESPECIALLY ACROSS THE
WASATCH MOUNTAINS SOUTH OF INTERSTATE 80. GIVEN THE DECREASING
SNOWPACK...RESPONSES ON THE COTTONWOOD CREEKS...THE AMERICAN FORK
RIVER AND THE PROVO RIVER HAVE BEEN LESS THAN PREVIOUSLY FORECAST.
CANCELLED THE FLOOD WARNING FOR LITTLE COTTONWOOD CREEK AND THE
FLOOD WATCH FOR ALL AREAS EXCEPT THE NORTHERN SLOPES OF THE UINTAS
AND PARTS OF THE WASATCH MOUNTAINS NORTH OF INTERSTATE 80.

WARNINGS CONTINUE FOR THE LOGAN RIVER...SPRING CREEK IN CACHE
COUNTY...THE UPPER WEBER AND THE SOUTH SLOPES OF THE UINTAS FOR
MAINLY THE DUCHESNE RIVER.

REGARDLESS...HIGH FLOWS WILL CONTINUE ON ALL AREA WATERWAYS
THROUGH THE HOLIDAY WEEKEND. THESE WATERWAYS WILL REMAIN VERY FAST
AND COLD. PLEASE EXERCISE EXTREME CAUTION NEAR ANY WATERWAYS
THROUGH NEXT WEEK.

&&

.AVIATION...OPERATIONAL WEATHER CONCERN TO FOCUS ON TODAY AT THE
KSLC TERMINAL WILL BE THE WINDS. SOUTH WINDS WILL BE VERY STRONG
TODAY. CB REMAINS IN TAF FOR ISOLATED CONVECTION DEVELOPING OVER
THE OQUIRRH MOUNTAINS THIS AFTERNOON. A 15 PERCENT CHANCE EXISTS
FOR A THUNDERSTORM IN THE 19Z-03Z TIMEFRAME.

&&

.FIRE WEATHER...A POTENT LATE SEASON TROUGH CURRENTLY SPINNING OVER
NORTHERN CALIFORNIA WILL CONTINUE TO WORK EAST THROUGH THE GREAT
BASIN TODAY. SOUTHWESTERLY FLOW ALOFT WILL CONTINUE TO INCREASE
AHEAD OF THIS FEATURE. THIS...COUPLED WITH EXCELLENT MIXING AND THE
APPROACH OF THE ASSOCIATED COLD FRONT WILL ALLOW FOR SOUTHERLY WINDS
THAT WILL BE STRONGER THAN THOSE OBSERVED YESTERDAY.
ADDITIONALLY...MID LEVEL MOISTURE WILL CREEP UP FROM THE SOUTH TODAY
ALLOWING FOR CONVECTION FORMING OVER THE TERRAIN OF MAINLY
NORTHERN/CENTRAL UTAH...BUT EXTENDING AS FAR SOUTH AS THE UT/AZ
BORDER LATER THIS AFTERNOON.

BOTTOM LINE...YET ANOTHER HIGH CONFIDENCE FORECAST REGARDING THE
CURRENT RED FLAG WARNING IN PLACE. WIND SPEEDS ACROSS THE WESTERN
AND SOUTHWESTERN DESERTS WILL HAVE THE POTENTIAL OF 50 TO 60 MPH IN
GUSTS...WITH SUSTAINED SPEEDS RUNNING IN THE 30 TO 40 MPH RANGE THIS
AFTERNOON...SPEEDS SLIGHTLY LOWER OVER SOUTHEASTERN/SOUTH CENTRAL
UTAH. THIS COMBINED WITH A VERY DRY BOUNDARY LAYER WILL ALLOW FOR
CRITICAL FIRE WEATHER CONDITIONS WHERE FUELS ARE CURED.

THE COLD FRONT WILL PASS WEST TO EAST ACROSS THE DISTRICT EARLY
THURSDAY MORNING ALLOWING WIND SPEEDS TO DECREASE WHILE BECOMING
MORE WEST TO NORTHWESTERLY ORIENTED. HUMIDITY TRENDS WILL INCREASE
AS WELL FOR LATE WEEK.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT... WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR
     UTZ001-002-004-006-013-014-020-021.

     RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BELOW 6000 FEET FOR
     UTZ439-440.

     FLOOD WATCH THROUGH THURSDAY MORNING FOR UTZ009.

     WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR
     UTZ007-008-517-518.

     FLOOD WATCH THROUGH FRIDAY MORNING FOR UTZ007.

     HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR
     UTZ003-005-015-016-019.

     RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BELOW 7000 FEET FOR
     UTZ435.

WY...FLOOD WATCH THROUGH FRIDAY MORNING FOR WYZ021.

&&

KRUSE/HOSENFELD

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 29, 3:04 AM MDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
304 AM MDT WED JUN 29 2011

UTZ001>016-019>021-517-518-WYZ021-301300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
304 AM MDT WED JUN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

RIVERS ACROSS THE NORTHERN AND CENTRAL OUTLOOK AREA WILL CONTINUE
TO FLOW AT ELEVATED LEVELS. SEVERAL OF THESE RIVERS REMAIN NEAR
OR ABOVE FLOOD STAGE. TEMPERATURES REMAIN WARM ENOUGH TO CONTINUE
TO MELT THE HIGH ELEVATION SNOWPACK AT ACCELERATED RATES.

IT IS IMPORTANT TO NOTE THAT FLOWS THROUGH MANY WATERWAYS REMAIN
COLD...SWIFT AND POWERFUL...EVEN THOSE THAT ARE BELOW FLOOD
STAGE. THIS COMBINATION IS DANGEROUS NOT JUST FOR CHILDREN...BUT
ADULTS AS WELL. HYPOTHERMIA CAN QUICKLY SET IN WHEN EXPOSED TO
WATER OF THESE TEMPERATURES...SIGNIFICANTLY LIMITING YOUR ABILITY
TO RESCUE YOURSELF.

EVEN STRONGER SOUTHWEST WINDS ARE FORECAST ACROSS MUCH OF THE
REGION TODAY...WITH SEVERE FIRE WEATHER CONDITIONS FORECAST WHERE
FUELS ARE DRY ACROSS WESTERN AND SOUTHERN UTAH. WIND SENSITIVE
OPERATIONS WILL BE AFFECTED.

A COLD FRONT WILL CROSS THE NEVADA STATE LATE THIS EVENING AND
MOVE ACROSS THE AREA TONIGHT LEADING TO A ROUND OF SHOWERS AND
THUNDERSTORMS ACROSS NORTHERN AND PORTIONS OF CENTRAL UTAH. SOME
OF THESE STORMS MAY BE STRONG OR SEVERE WITH LOCALLY DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SEVERAL RIVERS ACROSS NORTHERN UTAH WILL REMAIN AT OR REACH FLOOD
STAGE OVER THE NEXT FEW DAYS. CONTINUE TO MONITOR FUTURE FLOOD
STATEMENTS FOR ADDITIONAL INFORMATION ON AFFECTED RIVERS. THESE
WATERS ARE DANGEROUSLY COLD AND SWIFT AND ANYONE VENTURING NEAR
THEM SHOULD EXERCISE EXTREME CAUTION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Local storm report, Jun 29, 2:43 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
243 PM MDT WED JUN 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     4 WNW SALT LAKE CITY    40.80N 112.00W
06/29/2011                   SALT LAKE          UT   OTHER FEDERAL

            A RUSSIAN OLIVE TREE WAS KNOCKED OVER AT THE NORTH SIDE
            OF THE SALT LAKE CITY INTERNATIONAL AIRPORT AND FELL ON A
            BUILDING. REPORTED BY AIRPORT OPERATIONS.

&&

ES
Special weather statement, Jun 29, 2:55 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
255 PM MDT WED JUN 29 2011

UTZ007-292145-
WASATCH MOUNTAINS I-80 NORTH UT-
255 PM MDT WED JUN 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CACHE AND NORTHERN
RICH COUNTIES UNTIL 345 PM MDT...

AT 253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF LAKETOWN...MOVING NORTHEAST
AT 35 MPH.

WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
   MEADOWVILLE AND  LAKETOWN...
   GARDEN CITY... PICKELVILLE AND  BEAVER MTN...
   LAKOTA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4200 11103 4184 11103 4154 11122 4171 11178
      4186 11178 4201 11171 4201 11131 4202 11106
TIME...MOT...LOC 2055Z 203DEG 32KT 4176 11151

KRUSE
Local storm report, Jun 29, 3:11 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
311 PM MDT WED JUN 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     5 SSE LAKETOWN          41.75N 111.28W
06/29/2011  M64.00 MPH       RICH               UT   MESONET

            OTTER CREEK RAWS.

0245 PM     TSTM WND DMG     WOODRUFF                41.52N 111.16W
06/29/2011                   RICH               UT   LAW ENFORCEMENT

            THE RICH COUNTY SHERIFF REPORTED THAT A LARGE TREE WAS
            KNOCKED OVER IN WOODRUFF.

&&

ES
Special weather statement, Jun 29, 3:16 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
316 PM MDT WED JUN 29 2011

UTZ002>004-006>008-292200-
NORTHERN WASATCH FRONT UT-SALT LAKE AND TOOELE VALLEYS UT-SOUTHERN
WASATCH FRONT UT-WASATCH MOUNTAIN VALLEYS UT-WASATCH MOUNTAINS I-80
NORTH UT-WASATCH MOUNTAINS SOUTH OF I-80 UT-
316 PM MDT WED JUN 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN...
NORTHWESTERN WASATCH...SOUTHWESTERN SUMMIT...EXTREME SOUTHEASTERN
DAVIS...EASTERN SALT LAKE AND NORTHERN UTAH COUNTIES UNTIL 400 PM
MDT...

AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF COTTONWOOD HEIGHTS...OR 8
MILES EAST OF SANDY...MOVING NORTH AT 55 MPH.

WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
   PARLEYS SUMMIT... KIMBALL JUNCTION... UNIVERSITY OF UTAH AND
   SALT LAKE CITY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4038 11161 4054 11203 4095 11183 4077 11136
      4074 11136
TIME...MOT...LOC 2116Z 194DEG 50KT 4061 11169

KRUSE
Local storm report, Jun 29, 3:49 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
349 PM MDT WED JUN 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND GST     3 ENE PRICE             39.61N 110.75W
06/29/2011  M62 MPH          CARBON             UT   ASOS

            PRICE ASOS.

&&

ES
Special weather statement, Jun 29, 3:53 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
353 PM MDT WED JUN 29 2011

UTZ002>005-292245-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-NORTHERN WASATCH FRONT
UT-SALT LAKE AND TOOELE VALLEYS UT-SOUTHERN WASATCH FRONT UT-
353 PM MDT WED JUN 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR DAVIS...SALT LAKE...EXTREME
NORTHERN UTAH AND NORTHEASTERN TOOELE COUNTIES UNTIL 445 PM MDT...

AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MAGNA...OR 7 MILES WEST OF WEST VALLEY
CITY...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
   SALT LAKE CITY...
   WOODS CROSS AND  NORTH SALT LAKE...
   CENTERVILLE AND  BOUNTIFUL...
   FARMINGTON...
   KAYSVILLE... EAST LAYTON... FRUIT HEIGHTS... LAYTON...
  CLEARFIELD... SYRACUSE AND  WEST POINT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4108 11190 4086 11182 4083 11186 4082 11182
      4079 11184 4068 11176 4066 11180 4062 11178
      4043 11189 4074 11244 4115 11219
TIME...MOT...LOC 2153Z 206DEG 41KT 4077 11210

KRUSE

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 1:40 PM MDTSevere Thunderstorm WarningSLCDavis, Morgan, Salt Lake20 min
Jun 29, 1:58 PM MDTSevere Thunderstorm WarningSLCDavis, Morgan, Salt Lake, Summit32 min
Jun 29, 2:22 PM MDTFlash Flood WarningSLCGarfield3 hr
Jun 29, 2:55 PM MDTSpecial Weather StatementSLCCache, Rich50 min
Jun 29, 2:58 PM MDTSevere Thunderstorm WarningSLCCache, Rich19 min
Jun 29, 3:16 PM MDTSpecial Weather StatementSLCSalt Lake44 min
Jun 29, 3:46 PM MDTSevere Thunderstorm WarningSLCCarbon, Duchesne29 min
Jun 29, 3:50 PM MDTRed Flag WarningSLC29 hr
Jun 29, 3:53 PM MDTSpecial Weather StatementSLCDavis, Salt Lake52 min
Jun 29, 4:14 PM MDTSpecial Weather StatementSLCCache, Rich, Weber46 min
Jun 29, 4:22 PM MDTSpecial Weather StatementSLCWeber23 min
Jun 29, 4:34 PM MDTSevere Thunderstorm WarningSLCGarfield, Kane26 min
Jun 29, 5:03 PM MDTSevere Thunderstorm WarningSLCGarfield, Kane, San Juan27 min
Jun 29, 5:24 PM MDTSevere Thunderstorm WarningSLCEmery, Sanpete, Sevier25 min
Jun 29, 5:55 PM MDTSpecial Weather StatementSLCWasatch50 min

Nearby

Severe Thunderstorm Warnings in Utah, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.